MAUDE Adverse Event Report: CONMED LARGO INFINITY AIM¿ SUTURE CUTTER AND SKID; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO INFINITY AIM¿ SUTURE CUTTER AND SKID; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number KSC20
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ksc20, infinity aim suture cutter and skid was being used on (b)(6) 2022 during a knee arthroscopy, meniscal repair procedure and the ¿skid peeled off plastic during the case inside the patient.Plastic was removed.¿.There was no impact or injury to the patient.There was no report of medical/surgical intervention or prolonged hospitalization.The procedure was completed without an alternate device and there was no delay to the procedure.After further assessment it was discovered that "the needle rides down the sled into the joint protecting the cartilage.When this was done the needle drove into the "plastic" or whatever material it is and shred it off." the shaver and suction were used to retrieve the fragments.The patient is "doing great".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ksc20, infinity aim¿ suture cutter and skid was being used on (b)(6) 2022 during a knee arthroscopy, meniscal repair procedure and the ¿skid peeled off plastic during the case inside the patient.Plastic was removed.¿.There was no impact or injury to the patient.There was no report of medical/surgical intervention or prolonged hospitalization.The procedure was completed without an alternate device and there was no delay to the procedure.After further assessment it was discovered that "the needle rides down the sled into the joint protecting the cartilage.When this was done the needle drove into the "plastic" or whatever material it is and shred it off." the shaver and suction were used to retrieve the fragments.The patient is "doing great".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided that confirmed the reported event.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 reports, regarding 1 devices, for this device family and failure mode.During this same time frame 455 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.002.Per the instructions for use, the user is advised the following: preoperative and operating procedures, including knowledge of surgical technique are important considerations in the successful utilization of this device.Patient should be advised that product materials may cause allergic reactions including but not limited to, foreign body reaction, tissue irritation/inflammation or other allergic reactions.Where material sensitivity is suspected, appropriate tests should be made and sensitivity ruled out prior to use.Improper use of the device may cause premature cutting of the suture.Exercise care in the use of these devices to minimize side or bending loads.Excessive forces applied to the device during use could cause the device to bend, break, or be unable to perform its intended function.Inspect instruments after use to ensure they have not been damaged.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
INFINITY AIM¿ SUTURE CUTTER AND SKID
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key15876821
Report Number1017294-2022-00110
Device Sequence Number11395932
Product Code LXH
UDI-Device Identifier20845854649913
UDI-Public(01)20845854649913(17)231221(10)1251802
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Model NumberKSC20
Device Catalogue NumberKSC20
Device Lot Number1251802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age14 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic